Intermittency on catalysts : symmetric exclusion

J. Gärtner, W.Th.F. Hollander, den, G. Maillard

Research output: Contribution to journalArticleAcademicpeer-review

12 Citations (Scopus)
90 Downloads (Pure)

Abstract

We continue our study of intermittency for the parabolic Anderson equation, i.e., the spatially discrete heat equation on the d-dimensional integer lattice with a space-time random potential. The solution of the equation describes the evolution of a "reactant" under the influence of a "catalyst". In this paper we focus on the case where the random field is an exclusion process with a symmetric random walk transition kernel, starting from Bernoulli equilibrium. We consider the annealed Lyapunov exponents, i.e., the exponential growth rates of the successive moments of the solution. We show that these exponents are trivial when the random walk is recurrent, but display an interesting dependence on the diffusion constant when the random walk is transient, with qualitatively different behavior in different dimensions. Special attention is given to the asymptotics of the exponents when the diffusion constant tends to infinity, which is controlled by moderate deviations of the random field requiring a delicate expansion argument. In Gärtner and den Hollander [10] the case of a Poisson field of independent (simple) random walks was studied. The two cases show interesting differences and similarities. Throughout the paper, a comparison of the two cases plays a crucial role.
Original languageEnglish
Pages (from-to)516-573
JournalElectronic Journal of Probability
Volume12
Publication statusPublished - 2007

Fingerprint

Dive into the research topics of 'Intermittency on catalysts : symmetric exclusion'. Together they form a unique fingerprint.

Cite this